Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Eigenvalue problems on infinite intervals
HTML articles powered by AMS MathViewer

by Peter A. Markowich PDF
Math. Comp. 39 (1982), 421-441 Request permission

Abstract:

This paper is concerned with eigenvalue problems for boundary value problems of ordinary differential equations posed on an infinite interval. Problems of that kind occur for example in fluid mechanics when the stability of laminar flows is investigated. Characterizations of eigenvalues and spectral subspaces are given, and the convergence of approximating problems, which are derived by reducing the infinite interval to a finite but large one and by imposing additional boundary conditions at the far end, is proved. Exponential convergence is shown for a large class of problems.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 34B25
  • Retrieve articles in all journals with MSC: 34B25
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Math. Comp. 39 (1982), 421-441
  • MSC: Primary 34B25
  • DOI: https://doi.org/10.1090/S0025-5718-1982-0669637-6
  • MathSciNet review: 669637